Peer-Reviewed Journal Details
Mandatory Fields
McGovern, E.,Moylett, E.,McMahon, C. J.
2015
March
Ir Med Jir Med J
Myocardial ischaemia following cocaine and adrenaline exposure in a child during an ophthalmological procedure
Published
()
Optional Fields
108
33
89
90
We report a 23-month old girl who presented with bilateral epiphora who underwent bilateral lacrimal probing and syringing, during which a cocaine adrenaline solution was used. Two hours after the procedure she developed acute pulmonary oedema secondary to myocardial ischaemia. The patient was treated with intravenous glyceryltrinitrate and milrinone infusions; cardiac enzymes and left ventricular function normalised over the subsequent 72 hours. Topical administration of cocaine and adrenaline solution may have dangerous systemic cardiac effects and should always be used judiciously.We report a 23-month old girl who presented with bilateral epiphora who underwent bilateral lacrimal probing and syringing, during which a cocaine adrenaline solution was used. Two hours after the procedure she developed acute pulmonary oedema secondary to myocardial ischaemia. The patient was treated with intravenous glyceryltrinitrate and milrinone infusions; cardiac enzymes and left ventricular function normalised over the subsequent 72 hours. Topical administration of cocaine and adrenaline solution may have dangerous systemic cardiac effects and should always be used judiciously.
0332-3102 (Print) 0332-31
Grant Details
Publication Themes